Thursday, March 5, 2009

Discouraging News

Two Saturdays ago, Lincoln and i were getting ready to go out on a date. I put on some of my favorite dress boots, that i wear regularly, and discovered that I could not zip them up over my calf on my left leg- my DVT leg. I changed shoes, told my husband about it and we headed out. My left leg has been a little bigger than my right ever since the blood clot was discovered. Putting dress boots on is when I notice it the most, but it had been easily a year and a half since I had noticed that much difference. Despite that, I still figured it was normal, something that would happen possibly for the rest of my life. In fact, on Sunday, I wore the same pair of boots to church with no problem. But then on Monday, I was having a little bit of pain in my calf, and some twinges (it's really hard to describe) in my inner thigh. Coming on the heels of the swelling, i figured I'd better call my doctor. He sent me for an ultrasound before even seeing me. I then went to his office for the results. He told me there was clotting there and had the nurse give me a lovenox injection in my stomach. I asked him if it was new clotting since the ultrasound from last May. He told me he didn't know, he would contact the doctor of radiology to determine that. In the meantime I would start back on coumadin (blood-thinning drug) and come in the following day for another injection. After 2 injections and 3 more days of coumadin with no news, he was finally able to talk to the other doctor who told him he is 100% sure there is new clotting in my leg. This means I'm back to coumadin for at least 6 months, I'm going to see a hematologist for tests to determine if this is a disorder,(my uncle has recently been told him blood clots are due to a hereditary clotting disorder), and if it IS a disorder, coumadin forever. Ugh! I was so hoping this was over.

And as a side note, I am now having night sweats like crazy. I'm convinced it's my body adjusting to this drug again. Back when this first happened 2 years ago, (I think to the day!), I would wake up at night completely drenched in sweat. Not damp- drenched. And now it's happening again. Gross!

5 comments:

Jenn-Lee said...

I will keep you in my prayers. SO sorry to hear that news Molly. Keep us posted.

Virginia Burnett said...

Man. Not fair. Could there possibly be an upside to this? Twice as many pretty nighties so you can change your PJs in the middle of the night?

Na. Doesn't outweigh the hassle.

Steph @ Diapers and Divinity said...

Oh gosh, Molly, I'm sorry! I hope you can get quick and easy answers. Matt's meds make him have night sweats too, and I know that's no fun. And on a lighter note, some of us can't fit our legs into certain things any more either, but we don't have any disorder to blame.

merathon said...

moll-- yuck. so sorry to hear about this. are you able to still walk and do normal stuff without pain?

Traci said...

I am so glad that you caught it! I hope your body regulates to the meds soon.